EconPapers    
Economics at your fingertips  
 

Robertsʼ Theorem with neutrality: A social welfare ordering approach

Debasis Mishra and Arunava Sen

Games and Economic Behavior, 2012, vol. 75, issue 1, 283-298

Abstract: We consider dominant strategy implementation in private values settings, when agents have multi-dimensional types, the set of alternatives is finite, monetary transfers are allowed, and agents have quasi-linear utilities. We focus on private-value environments. We show that any implementable and neutral social choice function must be a weighted welfare maximizer if the type space of every agent is an m-dimensional open interval, where m is the number of alternatives. When the type space of every agent is unrestricted, Robertsʼ Theorem with neutrality (Roberts, 1979) becomes a corollary to our result. Our proof technique uses a social welfare ordering approach, commonly used in aggregation literature in social choice theory. We also prove the general (affine maximizer) version of Robertsʼ Theorem for unrestricted type spaces of agents using this approach.

Keywords: Dominant strategy mechanism design; Robertsʼ Theorem; Affine maximizers; Social welfare ordering (search for similar items in EconPapers)
JEL-codes: D44 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (14) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0899825611001837
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Roberts' theorem with neutrality: A Social welfare ordering approach (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:gamebe:v:75:y:2012:i:1:p:283-298

DOI: 10.1016/j.geb.2011.11.005

Access Statistics for this article

Games and Economic Behavior is currently edited by E. Kalai

More articles in Games and Economic Behavior from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-12-31
Handle: RePEc:eee:gamebe:v:75:y:2012:i:1:p:283-298